man with a history of a psychiatric admission with painful erection - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,087 Times in 1,047 Posts
Reputation: 2107
Default man with a history of a psychiatric admission with painful erection

A 28-year-old man with a history of a psychiatric admission 6 months
previously is seen in the emergency department with a painful erec-
tion, which he says has persisted for 18 hours. Which of the following
is the best next step?
A. Epinephrine injection into the penis
B. Follow-up in 12 hours
C. Oral benzodiazepines and careful observation
D. Magnetic resonance imaging of the lumbosacral spine
E. IM injection of benztropine
Reply With Quote Quick reply to this message
The above post was thanked by:
dryogi (06-23-2012)



  #2  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

A. Epinephrine injection into the penis
Reply With Quote Quick reply to this message
The above post was thanked by:
Novobiocin (06-22-2012)
  #3  
Old 06-22-2012
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 90
Threads: 2
Thanked 68 Times in 30 Posts
Reputation: 78
Default

Yeah I agree with epinephrine too.

But isn't the a1-agonist contraindicated in end organ circulation? like ears, fingers and penis? for example using lidocaine+epinephrine in circumcision.
Reply With Quote Quick reply to this message
  #4  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,087 Times in 1,047 Posts
Reputation: 2107
Default

A. This priapism is most likely caused by trazodone. One treatment is epinephrine injected into the corpus of the penis.
Reply With Quote Quick reply to this message
The above post was thanked by:
dryogi (06-23-2012), usmle 99 (06-22-2012)



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Psychiatric History Mnemonic Dr_ivo USMLE Step 2 CS Mnemonics 5 10-17-2016 08:12 PM
Timeline of various psychiatric disorders anomali USMLE Step 1 Forum 1 05-24-2012 07:08 AM
Psychiatric SP and admission to the hospital? dr.dhruvdesai USMLE Step 2 CS Forum 1 04-25-2012 12:35 AM
psychiatric disorder Seetal USMLE Step 1 Forum 5 04-28-2010 04:56 AM
Admission Fees for J1 Visa residents redroses IMG Visa Issues 4 10-08-2009 07:54 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)